Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 5, 2000, 5:50 PM EDT for Fayette County, Madison County, Ohio. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2000, 5:50 PM EDT (21:50 UTC)
- Expired
- Jun 5, 2000, 6:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Fayette County, OH, Madison County, OH
The radar
The Cincinnati radar (KILN), 48 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:00 PM EDT | Hail 1.25 | Midway, OH | |
| Jun 5, 6:07 PM EDT | Hail 0.75 | Yatesville, OH | |
| Jun 5, 6:15 PM EDT | Hail 1 | Bloomingburg, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 052151 SVRILN OHC047-097-052230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 550 PM EDT MON JUN 5 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN CENTRAL OHIO... MADISON COUNTY IN CENTRAL OHIO... * UNTIL 630 PM EDT... * AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF JEFFERSONVILLE...OR ABOUT 14 MILES SOUTHWEST OF LONDON...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE LARGE HAIL AND WAS MOVING RIGHT ALONG THE MADISON AND FAYETTE COUNTY LINE. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOUNT STERLING... JEFFERSONVILLE... BLOOMINGBURG... THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORM'S PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. .END/DIAN-REED
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:50 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 5, 2:50 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 250 PM EDT MON JUN 5 2000 SURFACE LOW HAS BECOME ELONGATED AND WAS LOCATED OVER SOUTHERN OH...WV...EASTERN KY...AND SE IN THIS AFTERNOON. LATEST WATER VAPOR INDICATED UPPER LEVEL SYSTEM WAS MOVING ACROSS NW OH AND IN. VISIBLE SATELLITE PICTURES SHOW NUMEROUS BREAKS AHEAD OF UPPER LEVEL SYSTEM. CURRENTLY SEEING SOME DEVELOPMENT AHEAD OF UPPER LEVEL SYSTEM IN INDIANA. MODELS SIMILAR OVER NEXT 24 TO 48 HOURS. SURFACE LOW MOVES EAST TONIGHT AND TUESDAY. WITH UPPER LEVEL SHORTWAVE MOVING THROUGH FA TONIGHT WILL KEEP MENTION OF PRECIP IN FORECASTS FOR TONIGHT BUT MENTION MAINLY EARLY...EXCEPT SW WHERE WILL USE EVENING WORDING. HIGHEST POPS WILL BE IN EAST PARTS OF FA WITH LIKELY POPS THERE. THE LOW WILL BE IN CLOSE ENOUGH PROXIMITY ON TUESDAY TO PROVIDE A GOOD NORTH FLOW ACROSS FA. WITH THESE CONDITIONS EXPECT SOME CLOUDS DURING THE DAY WITH DECREASE IN CLOUDS LATE IN DAY. HIGH PRESSURE BUILDS OVER THE AREA BEGINNING TUESDAY NIGHT AND FORECAST LOOKS DRY THROUGH SATURDAY. FWC AND FAN TEMPERATURES SIMILAR AND WILL USE COMBINATION OF THE TWO. WILL SEE A WARMING TREND AS WEEK PROGREISSES. CLEMISILN OUT SHORTLY. .ILN...NONE. PARKER
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:20 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 55 min |
| Jun 5, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.